Alert archive / Michigan / Tornado Warnings in 2010

Tornado Warning 18, NWS Grand Rapids, MI

July 18, 2010Clare County, Osceola County, Michigan

NWS Grand Rapids, MI issued this tornado warning at Jul 18, 2010, 7:45 PM EDT for Clare County, Osceola County, Michigan. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 18, 2010, 7:45 PM EDT (23:45 UTC)
Expired
Jul 18, 2010, 8:30 PM EDT
In force
45 min
Issued by
NWS Grand Rapids, MI
Area
Storm-based polygon

Counties Clare County, MI, Osceola County, MI

The radar

The NCL Michigan radar (KAPX), 87 km from the middle of the area, began a volume at 23:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 18, 1:47 PM EDTSevere Thunderstorm WatchSPC10 hr

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 11.8 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2010-07-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 29 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2010-07-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 85 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
29 J/kg
Mixed-layer CIN
-197 J/kg
Mixed-layer LCL
1361 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
85 m²/s²
0-3 km storm-relative helicity
86 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

131 
WFUS53 KGRR 182345
TORGRR
MIC035-133-190030-
/O.NEW.KGRR.TO.W.0018.100718T2345Z-100719T0030Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
745 PM EDT SUN JUL 18 2010

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHERN CLARE COUNTY IN CENTRAL MICHIGAN...
  NORTHEASTERN OSCEOLA COUNTY IN CENTRAL MICHIGAN...

* UNTIL 830 PM EDT

* AT 744 PM EDT...LOCAL LAW ENFORCEMENT REPORTED A TORNADO NEAR VOGEL
  CENTER. DOPPLER RADAR SHOWED THIS TORNADO MOVING EAST AT 40 MPH.

* THE TORNADO WILL BE NEAR...
   LEOTA AROUND 750 PM EDT...
   LONG LAKE HEIGHTS AROUND 800 PM EDT...
   FRANKLIN TWP AROUND 810 PM EDT...

THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
  DODGE LAKE...         LONG LAKE HEIGHTS...  WINTERFIELD TWP...
  FRANKLIN TWP...       LEOTA...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPEAT...A TORNADO IS ON THE GROUND. TAKE COVER NOW. MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. AVOID
WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR OUTDOORS...MOVE TO THE
CLOSEST SUBSTANTIAL SHELTER AND PROTECT YOURSELF FROM FLYING OBJECTS.

&&

LAT...LON 4417 8460 4398 8460 4411 8514 4417 8514
      4417 8461
TIME...MOT...LOC 2345Z 288DEG 33KT 4417 8497

$$

NJJ
3 follow-up statements
400 
WWUS53 KGRR 190007
SVSGRR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
807 PM EDT SUN JUL 18 2010

MIC133-190017-
/O.CAN.KGRR.TO.W.0018.000000T0000Z-100719T0030Z/
OSCEOLA MI-
807 PM EDT SUN JUL 18 2010

...THE TORNADO WARNING FOR NORTHEASTERN OSCEOLA COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS EITHER WEAKENED OR MOVED OUT
OF THE WARNED AREA.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT SUNDAY
EVENING FOR CENTRAL MICHIGAN.

LAT...LON 4410 8491 4416 8491 4417 8460 4398 8460
TIME...MOT...LOC 0007Z 289DEG 29KT 4412 8480

$$

MIC035-190030-
/O.CON.KGRR.TO.W.0018.000000T0000Z-100719T0030Z/
CLARE MI-
807 PM EDT SUN JUL 18 2010

...A TORNADO WARNING REMAINS IN EFFECT FOR NORTHEASTERN CLARE COUNTY
UNTIL 830 PM EDT...

AT 804 PM EDT... TRAINED SPOTTERS REPORTED A TORNADO ON THE GROUND 
IN LEOTA. THIS TORNADO WAS LOCATED 7 MILES NORTH OF 
HARRISON...MOVING EAST AT 35 MPH.

* THE TORNADO WILL BE NEAR...
   LONG LAKE HEIGHTS AROUND 810 PM EDT...
   FRANKLIN TWP AROUND 815 PM EDT...

THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
  LONG LAKE HEIGHTS...  FRANKLIN TWP...       LEOTA...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPEAT...A TORNADO IS ON THE GROUND. TAKE COVER NOW. MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. AVOID
WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR OUTDOORS...MOVE TO THE
CLOSEST SUBSTANTIAL SHELTER AND PROTECT YOURSELF FROM FLYING OBJECTS.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT SUNDAY
EVENING FOR CENTRAL MICHIGAN.

LAT...LON 4410 8491 4416 8491 4417 8460 4398 8460
TIME...MOT...LOC 0007Z 289DEG 29KT 4412 8480

$$

LAURENS
753 
WWUS53 KGRR 190020
SVSGRR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
820 PM EDT SUN JUL 18 2010

MIC035-190030-
/O.CON.KGRR.TO.W.0018.000000T0000Z-100719T0030Z/
CLARE MI-
820 PM EDT SUN JUL 18 2010

...A TORNADO WARNING REMAINS IN EFFECT FOR NORTHEASTERN CLARE COUNTY
UNTIL 830 PM EDT...

AT 817 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THIS DANGEROUS
STORM WAS LOCATED 6 MILES WEST OF SKEELS...MOVING SOUTHEAST AT 30
MPH.

* THIS DANGEROUS STORM WILL BE NEAR...
  RURAL CLARE COUNTY AT 830 PM EDT

THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
  LONG LAKE HEIGHTS...  FRANKLIN TWP...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING OBJECTS.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT SUNDAY
EVENING FOR CENTRAL MICHIGAN.

LAT...LON 4408 8482 4416 8482 4417 8460 4398 8460
TIME...MOT...LOC 0020Z 296DEG 24KT 4408 8469

$$

LAURENS
523 
WWUS53 KGRR 190030
SVSGRR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
830 PM EDT SUN JUL 18 2010

MIC035-190040-
/O.EXP.KGRR.TO.W.0018.000000T0000Z-100719T0030Z/
CLARE MI-
830 PM EDT SUN JUL 18 2010

...THE TORNADO WARNING FOR NORTHEASTERN CLARE COUNTY HAS EXPIRED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT SUNDAY
EVENING FOR CENTRAL MICHIGAN.

LAT...LON 4408 8482 4416 8482 4417 8460 4398 8460
TIME...MOT...LOC 0020Z 296DEG 24KT 4408 8469

$$

LAURENS

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Rapids, MI wrote its last area forecast discussion before this tornado warning went out at Jul 18, 7:32 PM EDT, 13 minutes earlier.

Area forecast discussion, Jul 18, 7:32 PM EDT, 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
732 PM EDT SUN JUL 18 2010

LATEST UPDATE...AVIATION...

.SYNOPSIS...(420 PM EDT SUN JUL 18 2010)
THE POTENTIAL FOR SEVERE THUNDERSTORMS WILL CONTINUE INTO THE
EVENING WHEN A LOW PRESSURE SYSTEM AND A COLD FRONT WILL MOVE OUT OF
THE REGION. THE NEXT CHANCE OF RAIN WILL COMING MONDAY NIGHT AS THE
COLD FRONT STALLS TO OUR SOUTH AND A WAVE OF LOW PRESSURE TRACKS
ALONG IT. SEVERE POTENTIAL WITH THIS SYSTEM APPEARS TO BE LOW...
HOWEVER FAR SOUTHERN LOWER MICHIGAN COULD SEE A SOAKING RAIN THAT
COULD LAST INTO TUESDAY.

&&

.SHORT TERM...(420 PM EDT SUN JUL 18 2010)
(TONIGHT THROUGH TUESDAY NIGHT)
WE ARE MONITORING THE THREAT FOR SEVERE WEATHER FOR THIS EVENING
ACROSS THE AREA. ONLY SMALL TWEAKS MADE TO GRIDS.

RADAR CURRENTLY INDICATES A LINE OF STRONGER STORMS FROM KENT COUNTY
SOUTH TO KALAMAZOO COUNTY. THIS LINE OF STORMS IS LIKELY TO PRODUCE
SOME SMALL HAIL AND SOME POSSIBLE WIND GUSTS TO 40-50 MPH.

SFC LOW CENTER ACROSS SRN WI AND NRN IL WILL BE MOVING TO THE EAST
OUT OF THE AREA THIS EVENING. HAVE KEPT LOW CHANCE POPS GOING FOR
THE EARLY EVENING AS A FEW RANDOM SHOWERS OR STORMS WILL BE POSSIBLE
AS THE COLD FRONT EXITS.

THE FRONT HANGS UP TO OUR SOUTH AND THE MODELS INDICATE A WAVE OF
LOW PRESSURE MAY TRACK ALONG IT MONDAY NIGHT INTO TUESDAY.  SEVERE
POTENTIAL SHOULD BE MINIMAL IN THIS TIME FRAME...HOWEVER THERE WILL
BE THE POTENTIAL FOR HEAVY RAIN ACROSS THE SOUTHERN CWA.  THERE
STILL IS A FAIR AMOUNT OF DIFFERENCES IN THE MODELS ON HOW THIS
UNFOLDS.  SO HAVE MAINTAINED CHANCE POPS...HIGHEST IN THE SOUTH.

&&

.LONG TERM...(1007 AM EDT SUN JUL 18 2010)
(WEDNESDAY THROUGH SUNDAY)
LATEST MODEL RUNS FOR THE LONG TERM INDICATE LITTLE TO NO CHANGE IS
NEEDED FOR THE FCST. ZONAL FLOW IS EXPECTED TO HOLD IN ACROSS THE
NRN HALF OF THE COUNTRY. THIS ZONAL FLOW WILL CONTINUE TO INTERACT
WITH THE VERY WARM AND VERY MOIST CONDITIONS JUST SOUTH OF THE JET.
IT STILL APPEARS THAT THERE WILL BE NUMEROUS CHCS OF CONVECTION THIS
WEEK WITH THE NEARLY STATIONARY FRONTAL BOUNDARY EXPECTED TO SET UP
SHOP JUST SOUTH OF THE AREA. AS WAVES OF LOW PRESSURE MOVE ALONG
IT...THIS FRONT WILL TRY TO BULGE TO THE NORTH AND WILL SUPPORT THE
THREAT FOR CONVECTION.

WE DID TRY TO PIN DOWN A COUPLE OF OPPORTUNITIES WHERE THE THREAT
MAY BE A LITTLE LESS BEHIND A COUPLE OF STRONGER WAVES INDICATED BY
MULTIPLE MODELS. IT APPEARS THAT WED MAY HAVE A BETTER CHC OF BEING
A LITTLE DRIER THAN THE REST OF THE WORK WEEK AS A STRONGER WAVE
PUSHES THE FRONT A LITTLE FARTHER SOUTH. NEXT SUNDAY ALSO HAS THE
POTENTIAL OF BEING DRY AS ANOTHER STRONGER WAVE MOVES THROUGH ON SAT
AND PUSHES THE FRONT SOUTH IN ITS WAKE.

&&

.AVIATION...(732 PM EDT SUN JUL 18 2010)
ISOLATED THUNDERSTORMS WILL DIMINISH TO SHOWERS AND END TONIGHT AS A
COLD FRONT MOVES AWAY FROM THE AREA. WINDS WILL DECREASE TO BELOW 10
KNOTS AND SWING TO THE NORTHWEST. LIGHT FOG... HAZE AND IFR CEILINGS
WILL BECOME POSSIBLE TONIGHT AS LOW LEVEL MOISTURE REMAINS BEHIND
THE FRONT. LOCALLY DENSE FOG IS ALSO POSSIBLE... THOUGH MOST
LOCATIONS SHOULD HAVE VISIBILITIES OF 3 MILES OR GREATER. VFR
CONDITIONS WILL PREVAIL MONDAY AFTERNOON AND EVENING AFTER THE
CLOUDS AND FOG DISSIPATE.

&&

.MARINE...(420 PM EDT SUN JUL 18 2010)
CONDITIONS ARE EXPECTED TO IMPROVE AFTER SUNSET THIS EVENING AS THE
STORM SYSTEM EXITS AND WINDS DIMINISH.  RATHER LIGHT WINDS AND LOW
WAVES ARE EXPECTED AFTER MIDNIGHT AND THIS WILL CONTINUE THROUGH
MONDAY NIGHT.

&&

.HYDROLOGY...(420 PM EDT SUN JUL 18 2010)
TODAY/S ROUND OF STORMS SHOULD BE FAIRLY FAST MOVERS OF AROUND 40
MPH WHICH SHOULD LIMIT ANY ONE AREA FROM RECEIVING HIGH RAINFALL
TOTALS.  MOST AREAS SHOULD SEE AROUND A HALF INCH OF RAIN...WITH
LOCALIZED AREAS PERHAPS SEEING A LITTLE OVER AN INCH OF RAIN.
OVERALL THE HYDRO THREAT APPEARS LOW.

ITS UNCLEAR HOW THE MONDAY NIGHT AND TUESDAY EVENT WILL UNFOLD.  BUT
THERE IS POTENTIAL FOR HEAVY RAINS ACROSS FAR SOUTHERN LOWER MI.  A
STATIONARY FRONT WILL LIE NEAR THE MI/IN BORDER AND WAVES OF HEAVY
RAIN WILL TRACK ALONG IT.  WHERE EXACTLY THIS SETS UP THOUGH IS THE
QUESTION.  PWAT VALUES CLIMB TO NEAR TWO INCHES LEADING TO THE
CONCERN.

&&

.GRR WATCHES/WARNINGS/ADVISORIES...
MI....NONE.
LM....NONE.

&&

SYNOPSIS:     JK/53
SHORT TERM:   JK/NJJ/63
LONG TERM:    NJJ
AVIATION:     OSTUNO/63
MARINE:       63
HYDROLOGY:    JK/63
Hazardous weather outlook, Jul 18, 5:58 AM EDT, 13 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
558 AM EDT SUN JUL 18 2010

LMZ844>849-MIZ037>040-043>046-050>052-056>059-064>067-071>074-191000-
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-MASON-LAKE-
OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-MONTCALM-
GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-INGHAM-
VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
558 AM EDT SUN JUL 18 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE WEATHER TODAY. THE PRIMARY THREAT
IS DAMAGING WINDS BUT LARGE HAIL AND AN ISOLATED TORNADO ARE
POSSIBLE. LOCALIZED FLOODING FROM HEAVY THUNDERSTORM RAINS ARE
POSSIBLE AS WELL. THIS AFTERNOON AND EVENING ARE THE MOST LIKELY
TIME FOR SEVERE WEATHER AND THE MOST LIKELY PLACE WILL BE SOUTH OF
INTERSTATE 96.

STORM MOTION WILL BE FROM WEST TO EAST AT ABOUT 40 MPH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THUNDERSTORMS WITH HEAVY RAIN ARE POSSIBLE ON THURSDAY AND
THURSDAY NIGHT. STRONG THUNDERSTORMS ARE POSSIBLE ON SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON OR EVENING.

OSTUNO

In the hours before

Local storm report, Jul 18, 5:56 PM EDT, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
556 PM EDT SUN JUL 18 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0345 PM     TSTM WND DMG     WYOMING                 42.90N 85.71W
07/18/2010                   KENT               MI   PUBLIC

            ROOF LIFTED OFF GARAGE ON 5300 BLOCK OF BUNKERWAY CT SW
            IN WYOMING MI. SHED DESTROYED ON SAME BLOCK. SOME
            STRUCTURAL DAMAGE TO 1 HOME.

&&

MKALEMBK
Local storm report, Jul 18, 6:05 PM EDT, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
605 PM EDT SUN JUL 18 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0350 PM     TSTM WND DMG     1 SW CUTLERVILLE        42.83N 85.68W
07/18/2010                   KENT               MI   COUNTY OFFICIAL

            NUMEROUS TREES AND WIRES DOWN IN THE AREA OF 76TH AND
            CLYDE PARK.

&&

CSCHOLTEN
Special weather statement, Jul 18, 6:06 PM EDT, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
606 PM EDT SUN JUL 18 2010

MIZ044-182300-
NEWAYGO-
606 PM EDT SUN JUL 18 2010

...SIGNIFICANT WEATHER ADVISORY...

AT 604 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 5 MILES NORTH OF NEWAYGO...MOVING EAST AT 30 MPH.

PEA SIZE HAIL...WINDS GREATER THAN 40 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

&&

LAT...LON 4363 8556 4341 8556 4338 8588 4355 8594
TIME...MOT...LOC 2206Z 258DEG 25KT 4349 8578

NJJ
Special weather statement, Jul 18, 6:48 PM EDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
648 PM EDT SUN JUL 18 2010

MIZ039-040-045-046-051-182345-
CLARE-ISABELLA-MECOSTA-MONTCALM-OSCEOLA-
648 PM EDT SUN JUL 18 2010

...SIGNIFICANT WEATHER ADVISORY...

AT 644 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
AREA OF SCATTERED STRONG THUNDERSTORMS FROM NEAR EVART TO HOWARD
CITY...MOVING EAST AT 30 MPH.

FUNNEL CLOUDS...PEA SIZE HAIL...WINDS GREATER THAN 40 MPH...FREQUENT
CLOUD TO GROUND LIGHTNING...BRIEF MODERATE DOWNPOURS...ARE POSSIBLE
WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
  SYLVAN TWP...         ORIENT TWP...         BRINTON...
  WEIDMAN...            SEBEWA TWP...         FREEMAN TWP...
  LAKE...               BEAL CITY...          LAKE GEORGE...
  FARWELL...            ROSEBUSH...           MOUNT PLEASANT...
  CLARE...              DELWIN...             LEATON...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

&&

LAT...LON 4362 8461 4338 8550 4388 8546 4412 8461
TIME...MOT...LOC 2247Z 258DEG 25KT 4371 8516

NJJ
Special weather statement, Jul 18, 7:37 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
737 PM EDT SUN JUL 18 2010

MIZ039-040-190045-
CLARE-OSCEOLA-
737 PM EDT SUN JUL 18 2010

...SIGNIFICANT WEATHER ADVISORY...

AT 735 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES NORTHEAST OF REED CITY...MOVING EAST AT
20 MPH.

FUNNEL CLOUDS...PEA SIZE HAIL...WINDS GREATER THAN 30 MPH...FREQUENT
CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
  HARTWICK TWP...       EVART...              SEARS...
  MIDDLE BRANCH TWP...  SYLVAN TWP...         ORIENT TWP...
  FREEMAN TWP...        TEMPLE...             SEBEWA TWP...
  LAKE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. A SEVERE
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT SUNDAY EVENING
FOR CENTRAL MICHIGAN.

&&

LAT...LON 4405 8497 4382 8500 4382 8555 4405 8555
TIME...MOT...LOC 2338Z 278DEG 18KT 4395 8544

NJJ
Special weather statement, Jul 18, 7:41 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
741 PM EDT SUN JUL 18 2010

MIZ039-040-190045-
CLARE-OSCEOLA-
741 PM EDT SUN JUL 18 2010

...SIGNIFICANT WEATHER ADVISORY...

AT 739 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER EXTREME NORTHEASTERN OSCEOLA COUNTY...MOVING
EAST/SOUTHEAST AT 35 MPH.

FUNNEL CLOUDS...PEA SIZE HAIL...WINDS GREATER THAN 40 MPH...FREQUENT
CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH
THIS STORM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. A SEVERE
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT SUNDAY EVENING
FOR CENTRAL MICHIGAN.

&&

LAT...LON 4417 8460 4401 8461 4411 8524 4418 8521
      4417 8461
TIME...MOT...LOC 2342Z 290DEG 30KT 4416 8507

NJJ

The office that day

Everything else NWS Grand Rapids, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 18, 11:38 AM EDTSpecial Marine WarningGRR112 min
Jul 18, 12:45 PM EDTSpecial Weather StatementGRRMason, Oceana45 min
Jul 18, 1:11 PM EDTSpecial Marine WarningGRR2 hr
Jul 18, 1:29 PM EDTSpecial Marine WarningGRR103 min
Jul 18, 2:05 PM EDTSpecial Weather StatementGRROttawa55 min
Jul 18, 2:50 PM EDTSpecial Weather StatementGRRKent, Ottawa55 min
Jul 18, 3:18 PM EDTSevere Thunderstorm WarningGRRVan Buren35 min
Jul 18, 3:27 PM EDTSpecial Weather StatementGRRBarry, Kent63 min
Jul 18, 3:45 PM EDTSevere Thunderstorm WarningGRRAllegan, Barry60 min
Jul 18, 3:49 PM EDTSevere Thunderstorm WarningGRRKent41 min
Jul 18, 4:14 PM EDTSevere Thunderstorm WarningGRRAllegan, Barry, Ionia, Kent46 min
Jul 18, 4:32 PM EDTSevere Thunderstorm WarningGRRAllegan43 min
Jul 18, 4:46 PM EDTSpecial Marine WarningGRR31 min
Jul 18, 5:09 PM EDTSpecial Weather StatementGRRKent51 min
Jul 18, 6:06 PM EDTSpecial Weather StatementGRRNewaygo54 min
Jul 18, 6:48 PM EDTSpecial Weather StatementGRRClare, Isabella, Mecosta57 min
Jul 18, 7:37 PM EDTSpecial Weather StatementGRROsceola68 min
Jul 18, 7:41 PM EDTSpecial Weather StatementGRRClare64 min

Nearby

Tornado Warnings in Michigan, 2010Every tornado warning in 2010Tornadoes in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.